Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 28, 2016, 12:56 AM MDT for Kiowa County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 12:56 AM MDT (06:56 UTC)
- Expired
- Jun 28, 2016, 1:45 AM MDT
- In force
- 49 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3214 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
598 WWUS85 KPUB 280656 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1256 AM MDT TUE JUN 28 2016 COZ095>097-280745- EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 1256 AM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA AND NORTHERN BENT COUNTIES UNTIL 145 AM MDT... AT 1255 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HASWELL...OR 38 MILES NORTHWEST OF LAMAR...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HASWELL. LAT...LON 3822 10300 3842 10327 3862 10306 3858 10266 TIME...MOT...LOC 0655Z 307DEG 11KT 3846 10313 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:46 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 27, 11:46 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1146 PM MDT MON JUN 27 2016 .UPDATE... Issued at 1146 PM MDT Mon Jun 27 2016 Minor embedded within the weak northwest flow aloft helping to keep convection ongoing through the late evening. With that said, I increased pops across the area through the overnight hours with pops diminishing from west to east through 12Z. Did not go as heavy handed as latest HRRR, though will continue to monitor for some intensification across the southeast plains overnight. UPDATE Issued at 847 PM MDT Mon Jun 27 2016 Updated to cancel SVR Watch 303. && .SHORT TERM...(This evening through Tuesday) Issued at 222 PM MDT Mon Jun 27 2016 Tonight an upper level high wl be centered nr the wrn CO border. A shortwave trof wl move southeastward thru the flow on the front side of the upper ridge over ern CO and wrn KS thru the night. Showers and tstms are expected to continue into the evening hours over the mtn areas, with some spreading out ovr the sern plains. With that disturbance moving into the area, it should also help kick off some thunderstorms ovr the far sern plains. The HRRR shows all pcpn in the forecast area ending by about 05z. On the other hand, the NAM has most or all pcpn ovr the mtns and high valleys ending by 06Z, but has pcpn ovr the far sern plains continuing into the late night hours. SPC has a small portion of the sern plains in a slight risk for severe weather, with much of the rest of the plains in a marginal risk. The RAP is showing around 2000 j/kg of CAPE over Kiowa county later this afternoon. Shear is marginal with 25-35 kts. So, we could see a couple or a few storms become severe ovr the far sern plains later today, with large hail and damaging winds being the main threats. On Tue the upper high is forecast to still be centered along the wrn CO border. Not seeing any disturbances in the flow during the day Tue, and it looks like showers/tstms should mostly be tied to the higher terrain, with the sern plains being dry. High temps on Tue looks like they wl mostly be a little above average. .LONG TERM...(Tuesday night through Monday) Issued at 222 PM MDT Mon Jun 27 2016 Tuesday night-Thursday An upper level ridge axis will remain over the Great Basin with a series of disturbances riding down the eastern periphery over the next few days, allowing for the development of afternoon thunderstorms over the higher terrain which will move across the plains during the late afternoon and early evening. A surge of mid- upper level moisture is expected late Wednesday afternoon from the SW as PWAT values climb near 0.75" across the south central CO. The primary forecast challenge Wednesday will be determining the position of a MCS moving through portions of Nebraska and Kansas Wednesday morning. The amount of moisture pushed across the plains Wednesday will be dependent on the movement, strength, and location of the MCS. The GFS/NAM keep the MCS closer to the far eastern CO/KS border while the EC/CMC keep the MCS further to the NE. For now will lean towards the GFS/NAM solution which would indicate an increase in moisture and the potential for a few strong to severe storms across the eastern plains Wednesday. The MCS outflow/front will stall out across the CO/NM border Wednesday afternoon. A lee side cyclone will intensify, with a low level jet developing just south and east of the Raton Mesa, where the jet riding over the stalled out boundary could act as a focus for a few strong to severe storms. Thursday will remain active as upper level disturbances continue to drop into the area from the NW. Flow aloft will increase just enough to allow for 0-6 km bulk shear values to increase into the 30-35 knot range, with moist upslope and lift from upper level waves providing the potential for strong to severe thunderstorms to develop from the I-25 corridor eastward, with gusty winds, large hail, and heavy rain being the primary storm threats. ~Lukinbeal Rather flat westerly flow will continue across the area Fri and Sat, with numerous weak disturbances moving eastward across the region. Mid levels will remain moist through Sat, and with surface E-SE flow continuing to push low moisture into the state, expect rather widespread convection both Fri and Sat, with storms lingering well into the night, especially across the eastern plains. Max temps both days will run slightly below seasonal averages, especially Thu as clouds and precip will be fairly widespread. Warming/drying trend begins Sun and continues into next week as deep upper trough over the Pacific NW turns mid-level flow more swly, which will begin to push drier air from the swrn deserts into the region. Still enough moisture around for some isolated storms Sun, then only some weak mtn convection Mon as low levels dry out. Max temps will climb back to above average both Sun and Mon, with most of the eastern plains back into the mid/upper 90s by Mon afternoon. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1146 PM MDT Mon Jun 27 2016 Minor embedded within the weak northwest flow aloft helping to keep convection ongoing through the late evening. With that said, added VCSH to TAFS through 10Z with convection diminishing from northwest to southeast. Expecting clouds to diminish and VFR condtions to prevail through the rest of the period, though a few models are indicating possible low clouds at COS and PUB AFT 10z. With low probablity, did not include in taf at this time. Covection looks to be tied to the higher terrain tomorrow, with more northerly flow aloft expected across the area. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...MW SHORT TERM...28 LONG TERM...Lukinbeal/PETERSEN AVIATION...MW
Hazardous weather outlook, Jun 27, 9:03 PM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 903 PM MDT MON JUN 27 2016 COZ058>089-093>099-290315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 903 PM MDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. ISOLATED THUNDERSTORMS ACROSS THE AREA WILL DIMINISH THROUGH THE LATE EVENING HOURS. THE PRIMARY THREATS FROM STORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 40 MPH...THOUGH SMALL HAIL UP TO 1/2 INCH DIAMETER AND BRIEF HEAVY RAIN MAY STILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS OVER AND NEAR THE MOUNTAINS. COVERAGE OF THUNDERSTORMS WILL GRADUALLY INCREASE ACROSS ALL OF THE AREA WEDNESDAY THROUGH FRIDAY...AS THUNDERSTORMS ROLL OFF THE MOUNTAINS AND SPREAD ACROSS THE PLAINS DURING THE EVENING AND OVERNIGHT HOURS. SMALL HAIL...LOCALLY HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH AND LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS DURING THIS PERIOD. HOWEVER THERE WILL BE THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE PLAINS EACH DAY THROUGH FRIDAY...WHERE HAIL AROUND 1 INCH IN DIAMETER OR GREATER..AND WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. THE POTENTIAL FOR HEAVY RAINFALL WILL ALSO INCREASE THROUGH MID TO LATE WEEK AND FLASH FLOODING WILL BE POSSIBLE ON BURN SCARS AND IN URBAN AREAS SHOULD THESE LOCATIONS TAKE A DIRECT HIT FROM ONE OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THE LATE EVENING OVER THE SOUTHEAST MOUNTAINS AND PLAINS. 23/23
In the hours before
Local storm report, Jun 27, 7:24 PM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 14 S GRANADA 37.86N 102.30W
06/27/2016 M1.00 INCH PROWERS CO PUBLIC
.
&&
TLMSpecial weather statement, Jun 27, 7:31 PM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 731 PM MDT MON JUN 27 2016 COZ099-280200- SPRINGFIELD VICINITY/BACA COUNTY CO- 731 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BACA COUNTY UNTIL 800 PM MDT... AT 731 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWO BUTTES...OR 18 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...MOVING SOUTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALSH...VILAS AND TWO BUTTES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3763 10244 3764 10221 3720 10221 3723 10255 TIME...MOT...LOC 0131Z 005DEG 23KT 3760 10234 HODANISH
Special weather statement, Jun 27, 7:56 PM MDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 756 PM MDT MON JUN 27 2016 COZ099-280230- SPRINGFIELD VICINITY/BACA COUNTY CO- 756 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 830 PM MDT... AT 756 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWO BUTTES...OR 13 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VILAS AND TWO BUTTES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3757 10242 3754 10229 3719 10233 3728 10265 TIME...MOT...LOC 0156Z 018DEG 20KT 3749 10239 HODANISH
Special weather statement, Jun 28, 12:56 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1256 AM MDT TUE JUN 28 2016 COZ095>097-280745- EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 1256 AM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA AND NORTHERN BENT COUNTIES UNTIL 145 AM MDT... AT 1255 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HASWELL...OR 38 MILES NORTHWEST OF LAMAR...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HASWELL. LAT...LON 3822 10300 3842 10327 3862 10306 3858 10266 TIME...MOT...LOC 0655Z 307DEG 11KT 3846 10313 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:07 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 23 min |
| Jun 27, 6:25 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 65 min |
| Jun 27, 7:31 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Jun 27, 7:56 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| Jun 28, 2:29 AM MDT | Special Weather Statement | PUB | Prowers | 46 min |
| Jun 28, 12:44 PM MDT | Special Weather Statement | PUB | Rio Grande | 31 min |
| Jun 28, 3:40 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Jun 28, 4:17 PM MDT | Special Weather Statement | PUB | Alamosa | 43 min |
| Jun 28, 4:45 PM MDT | Special Weather Statement | PUB | Custer | 45 min |
| Jun 28, 5:11 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jun 28, 5:33 PM MDT | Special Weather Statement | PUB | Fremont | 27 min |
| Jun 28, 5:46 PM MDT | Special Weather Statement | PUB | Fremont | 29 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.